Medical Questions > Womens Health > Birth Control Forum

implanon and antibiotics

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
im have a birthcontrol called implanon it is a small flexible rod incerted into the arm... and i had a kidney infection about a month and a half ago and was perscribed amoxil, ciprofloxacin, motrin 800mg, and lortab 7.5 tab... and now after taking them i have felt tired and natious everyday... as if i were pregnant and i just would like to know if this is posible with these antibiotics to get pregnant on implanon?... please help me!!!
Did you find this post helpful?
First Helper User Profile samuelsmommy
|

User Profile
replied May 14th, 2010
Experienced User
From what I have heard, antibiotics do not interfere with Implanon. Implanon is also very highly effective (Around 99.9%) so it's very unlikely you are pregnant. Apparently fewer than one woman in 1000 gets pregnant whilst using it, so you are pretty safe.
You can always take a test or speak to your doctor to put your mind at ease.
|
Did you find this post helpful?

User Profile
replied May 14th, 2010
yeah im just afraid of taking a test... you know i have an 11 month old and my wedding is next month... right now just isnt a good time if i am and today i have had really thick clear stretchy discharge and its nasty and the only other time i had that was when i was pregnant!!!!
|
Did you find this post helpful?

User Profile
replied May 15th, 2010
Experienced User
How long ago did you have the implant put in?
Yeah, I understand that it probably is a scary thought, but try not to worry too much. It is highly unlikely that you are pregnant, as Implanon is so effective. It is possible the discharge may be caused by something else, so it might be worth going for a check-up anyway.
Try not to stress, if you want to test, then go for it, and good luck!
|
Did you find this post helpful?

User Profile
replied May 16th, 2010
just to say the implanon causes a lot of discharge i did my research on it before i had it fitted hope this helps
|
Did you find this post helpful?

User Profile
replied May 17th, 2010
Experienced User
Mommyk1234 wrote:
just to say the implanon causes a lot of discharge i did my research on it before i had it fitted hope this helps


Ahh, really? I didn't know about that! I'm hoping to have an implant fitted soon, are there any side-effects I should know about?
Thanks
|
Did you find this post helpful?

replied October 6th, 2012
I got my implanon inserted on the last day of my cycle in July and I haven't had any bleeding, although every body is different I've read about people with cases just like mine.

Also I've been on the depo shot and gained weight. My eating habits were fairly good and I exercise it just helped me maintain that weight. I loved the shot because I didn't have monthly bleeding, acne issues or any other side effects people get.

Just do more research and remember every side effect doesn't happen to every person.
|
Did you find this post helpful?

User Profile
replied May 19th, 2010
to be honest ive had a bit of trouble with it i havent stop bleeding since ive had it put in, ive gained weight i have terrible headaches and moodswings but every person takes to it differently good luck with it
|
Did you find this post helpful?

User Profile
replied May 19th, 2010
Experienced User
Mommyk1234 wrote:
to be honest ive had a bit of trouble with it i havent stop bleeding since ive had it put in, ive gained weight i have terrible headaches and moodswings but every person takes to it differently good luck with it


I've had problems with constant bleeding too, however I'm on Cerazette.
I'm booking an appointment with the family planning clinic to speak to them about it.

My "option 2" should the implant not be suitable, I will probably get the injection instead, I need to find out more about it though. Thanks very much for your help!
|
Did you find this post helpful?

User Profile
replied May 20th, 2010
your welcome Very Happy
|
Did you find this post helpful?

replied November 27th, 2012
I'm on Implanon and I am allergic to other types of birth control but this one seems to react well with my anti depressants, I have a period usually like 4 times a year. However, one time my period lasted TWO WEEKS. Other than that I haven't had any problems. I have poor metabolism and it still hasn't affected me regarding weight gain. Got lucky!
|
Did you find this post helpful?